# SDR CA020806013

- Difficulty date: August 1, 2002
- Submitted: August 16, 2002
- Operation: General aviation
- Make and model: Piper PA-31
- Aircraft time: 16,797 hours
- Engine: Lyc TIO540A2B
- System (JASC): 8550 · Reciprocating Engine Oil System
- Part: Idler Gear
- Part number: 71664
- Condition: Broken
- Location: Engine
- Stage of operation: CL
- How discovered: O
- Nature of condition: R
- Precautionary procedure: A

## Discrepancy

(CAN)  DURING CLIMB OUT, THROUGH ABOUT 11,000 FT,  LT ENGINE LOST POWER. CREW NOTED LOW FUEL PRESSURE ON LT ENGINE, SELECTED BOOST PUMP, AND REGAINED NORMAL ENGINE OPERATION.  DIVERTED FOR A LANDING.  LT FUEL PUMP WAS REMOVED AND FOUND TO BE FUNCTIONAL, THE PUMP DRIVE IN THE ENGINE WAS NOT ROTATING. THE REAR CASE WAS REMOVED AND THE IDLER GEAR WAS FOUND TO HAVE LOST 5 TEETH THUS DIS-ENGAGING THE FUEL PUMP DRIVE GEARSHAFT. GEAR WAS REPLACED WITH A SERVICEABLE GEAR, ALL OTHER GEARS AND PARTS INSPECTED AND FOUND SERVICEABLE AND THE ENGINE WAS RE-ASSEMBLED AND TESTED OK.
